Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Paracetamol 10 tablets, alcohol, hypertension. Fatal effects ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Dear Doctor,My friend has consumed 750 mg acetaminophen (Paracetamol) X 10 tablets=7.5gms today along with Alcohol (Vodka) 180ml. This was three days ago. This was under influence of alcohol & hypertension. Would this cause any fatal effect to him?? He is alright as of now..
Posted Mon, 30 Apr 2012 in Smoking and Alcohol Addiction
Answered by Dr. Mitaly 32 minutes later

Thanks for posting your query

Paracetamol overdose can cause serious toxicity and can range from nausea, vomitting, abdominal pain to liver damage and coma. Usually the symptoms are not present for the first 24 hours but the effects on the liver may start showing up gradually.

Since he has consumed it with alcohol the adverse effects may be more and would show up after few hours or might be days.

Consider taking him to Emergency immediately so that antidote can be given to combat the various adverse effects and also he would be under observation and can get the treatment accordingly.

Hope I have answered your query.I will be availble for follow up query.
Above answer was peer-reviewed by
Follow-up: Paracetamol 10 tablets, alcohol, hypertension. Fatal effects ? 17 minutes later
I just forgot to tell you the he has taken Tablets in Powder form. He seems to have crunched tablets into powder & consumed it. What is the minimum side effect he could cause? if :
1. Paracetamol 7.5gms taken in single day?
2. Alcohol taken 2 hours after consuming Paracetamol?
3. Would be the powdered form of paracetamol react with Liver/Stomach early?
4. What could be minimum damages he could face with all above??

Can you please revert on priority?? so that an action can be initiated to save further damages....
Answered by Dr. Mitaly 20 minutes later

Thanks for the follow up

The dose has entered the body whether taken in powder form or as tablet and followed by alcohol both of which can cause liver damage. The symptoms can be abdominal pain, nausea, dizziness and liver damage.

Even if he is not having any symptoms the damage on the liver might have been started since it is a slow process and he can come up with other effects as low blood sugar, acidosis, hepatotoxicity, organ damage later. The minimum effects are vomitting, pallor, intermittent abdominal pain, sweating etc.

Kindly consider taking him to the hospital so that Paracetamol can be detoxified and excreted out of the body.

Hope this answers your query.

Wishing him Speedy Recovery!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor